MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES
Model Number CDS0701-XT
Medical Device Problem Codes Positioning Failure (1158); Premature Activation (1484)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This will be filed to report a clip that deployed prematurely.It was reported that on (b)(6) 2023 a mitraclip procedure was performed to treat functional mitral regurgitation (mr) grade 4+.The first clip was implanted successfully.A second clip was then advanced.It was noted that after performing multiple grasping attempts, the clip separated from the actuator mandrel and was only connected to the lock and gripper lines.Subsequently, the physician elected to real the clip back to the steerable guide catheter (sgc) tip and retract the devices through the septum.The physician then attempted to remove the clip and sgc from the patient.During this removal, the clip further detached and was left in the patients groin.The physician retrieved the clip and the procedure was concluded with a resulting mr of grade 2+.On (b)(6) 2023 the patient was admitted to the emergency department with an infected groin access site.No additional information was provided.
 
Additional Manufacturer Narrative
The device has been received.However, investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Subsequent to the reported information, it was further reported that the clip interacted with chordae and there was difficulty grasping experienced.It was also noted that imaging was challenging throughout the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The reported premature activation, poor imaging, and positioning failure could not be replicated in a testing environment.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on available information, the reported positioning failure appears to be due to procedural conditions.The reported premature activation appears to be due to the observed broken actuator coupler.The bent and broken actuator coupler appears to be due to procedural conditions.A cause for the difficult imaging could not be determined.A cause for the reported infection could not be determined.Additionally, infection is listed in the instructions for use (ifu) as a known possible complication associated with mitraclip procedures.The reported removal of foreign body, hospitalization, and unexpected medical intervention are the results of case-specific circumstances.There is no indication of a product issue with respect to manufacture, design, or labeling.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16714938
Report Number2135147-2023-01578
Device Sequence Number7171865
Product Code NKM
UDI-Device Identifier08717648230981
UDI-Public08717648230981
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2023
Device Model NumberCDS0701-XT
Device Catalogue NumberCDS0701-XT
Device Lot Number20518R152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 MITRACLIP.; STEERABLE GUIDE CATHETER.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight143 KG